Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

 Spironolactone was a wonder drug for me. Complete and total miracle, and transformed my hormonal acne. 
 That is – until my pharmacy started switching generics. 
 I am so frustrated, my insurance won’t pay for the brand name Aldactone. 
(I have never tried the brand-name but I’m just assuming it’s better). 
 For anyone else who has had this problem, which brands do you find are the worst? 
 These are the brands I have tried with success:
-Sun Pharmaceuticals 50 mg twice per day (total 100 mg ). This pill was white and round and minty.
-Amneal BIEGE 50 mg twice per day (total 100 mg). This pill was brownish beige and matte texture. I also had success taking 100 mg pill once per day from the same manufacturer (same brownish color). 

 Then my pharmacy gave me yellow pills. 
 They still have a AN (pharmacy says they are from Amneal) on them but they are yellow with a shiny texture. 
 After about one week on the yellow pills I started getting cystic acne again and was bloated/puffy. I didn’t put it together until I noticed my sex drive was also going through the roof. 
 I had some of the 100 mg beige pills in my medicine cabinet so I started taking those instead and within a couple days I lost all the water weight and my skin immediately dried up with no more acne.

 When I called the pharmacy to complain, they are not too helpful… I get my stuff filled at Giant Eagle pharmacy. They said they have no control over which generic they order. There are only certain brands they can special order. 

 I’m really frustrated. 

 Has anyone else had this experience? The main reason I’m confused is because apparently they’re both manufactured by Amneal  but why would one set of pills be beige and the other one yellow? 
 It’s super annoying to feel like I know more than the pharmacy tech. 

Any advice? 

Edited by 363085_1443950141

Share this post


Link to post
Share on other sites

I agree, I've tried several brands and each one gave different side effects. The first 2 tries, I gave up because the side effects were so bad, one of which was Aldactone. I thought brand name was the best but I was wrong. I'm not saying it's bad for everyone, but for me personally it was because I have a sensitive stomach and it caused stomach pains. I'm now happily using a generic from Canada called teva-spironolactone. The only side effects I have are peeling/dry lips and puffy eyes (only when I eat too much salt, don't drink enough water and sleep with my head not elevated). 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×